# SDR 2010FA0000347

- Difficulty date: March 9, 2010
- Submitted: April 15, 2010
- Operation: General aviation
- Aircraft: N289DC
- Make and model: Diamon DA20-C1
- Aircraft serial: C0240
- Aircraft time: 1,974 hours
- Engine: Cont IO240B
- Engine time: 1,974 hours
- Propeller: Snsnch W69EK63
- System (JASC): 8011 · Engine Starter
- Part: Starter
- Part number: C12ST2S
- Part serial: 2C490918
- Condition: Mismanufactured
- Location: Engine
- Part time: 77 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

STARTER FAILED DURING ATTEMPTED ENGINE START.  UPON REMOVAL, GALLING WAS EVIDENT ON STARTER NOSE BOWL FROM STARTER PINION GEAR.  DAMAGE WAS ALSO FOUND ON THE AFT SIDE OF THE ENGINE CASE, JUST FWD OF THE STARTER PINION GEAR.  THE STARTER PINION GEAR HAS EIGHT TEETH, WHILE THE MAINTENANCE MANUAL DESCRIBES A NINE-TOOTH PINION GEAR.
